Tennessee, 2004

Lightning Strikes in Tennessee, May 10, 2004

May 10, 2004 · NWS OHX · 2 events in 1 county or zone

2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 10, 1:30 PM CST, 2 hours earlier.

Area forecast discussion, May 10, 1:30 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT MON MAY 10 2004

.SHORT TERM...(THROUGH TUESDAY)
CURRENT...MORE CLOUDINESS THAN LAST SEVERAL DAYS HAS INHIBITED TEMP
RISE. TEMPS IN UPPER 70S TO LOWER 80S. HAD SOME CONVECTION AROUND
BNA EARLIER...AND NOW PICKING UP S AND E OF BNA...WITH A HAIL REPORT
IN NE LAWRENCE CTY.

CWA SETUP ON BACK SIDE OF BERMUDA HI CONTINUES. ATMOSPHERE GRADUALLY
DESTABILIZING AS LO LEVELS MOISTEN UP. HARD TO FIND MUCH OF TRIGGER
FOR CONVECTION FOR A WHILE AND LOOKS LIKE DIURNAL SUMMER-LIKE
ACTIVITY W/ SUBTLE FEATURES SUCH AS WEAK IMPULSES ALOFT AND LEFTOVER
WEAK SURFACE BOUNDARIES ADDING INTO THE MIX.

.LONG TERM...
NO FROPA IN SIGHT...AT LEAST INTO THE WEEKEND. WILL KEEP FORECAST AS
IS BUT BUMP UP POPS SLIGHTLY FOR DAYTIME HOURS.

AS FOR TEMPS...CANT ARGUE W/ MAV NUMBERS.

BNA BB 64/84/64/81 2325
CKV BB 63/84/64/81 2325
CSV BB 59/78/60/76 2325
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 10, 4:30 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON MAY 10 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS
AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY
REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST
EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT
ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT EXPECTED.

ROSE

In the hours before

Local storm report, May 10, 1:27 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             15 N LAWRENCEBURG       35.46N 87.34W
05/10/2004  0.75 INCH        LAWRENCE           TN   PUBLIC

            HAIL OCCURRED AT SUMMERTOWN

&&

STEIGERWALDT
Local storm report, May 10, 1:47 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             15 N LAWRENCEBURG       35.46N 87.34W
05/10/2004  0.75 INCH        LAWRENCE           TN   TRAINED SPOTTER

            HAIL COVERED THE GROUND IN SUMMERTOWN

&&

BOYD/VIRTS
Local storm report, May 10, 2:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             10 E COLUMBIA           35.62N 86.87W
05/10/2004  1.00 INCH        MAURY              TN   PUBLIC

            HAIL REPORTED NEAR POTTSVILLE

&&

BOYD/VIRTS
Local storm report, May 10, 3:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             CENTERTOWN              35.72N 85.92W
05/10/2004  0.75 INCH        WARREN             TN   TRAINED SPOTTER

            THREE-QUARTER TO ONE INCH HAIL REPORTED NEAR CENTERTOWN

&&

BOYD/VIRTS

The radar

The Nashville radar (KOHX), 66 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Cannon

When
May 10, 3:30 PM CST
Where
Cannon County, 7 mi ENE of Woodbury
Injuries
1 direct, 0 indirect
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

A man was estimating the cost to heat a 900 square foot horse barn for an efficiency apartment on top of the barn. A poplar tree 30 feet away from the barn was struck by lightning. The man was on the gravel floor in the barn. He was struck by lightning. He drove himself to the hospital where he was treated and released. The barn was on Sally Parton Road.

Lightning, Cannon

When
May 10, 3:30 PM CST
Where
Cannon County, Woodbury
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
35.809, -86.062 (the zone’s center; the record gives no point)

A man was outside clearing a clogged gutter. He was struck by lightning and rushed to the hospital. He was placed under intensive care Monday night and Tuesday morning.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395036, 5395037.